MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS MEXICO STIFFENED MINI ACCESS KIT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

MERIT MEDICAL SYSTEMS MEXICO STIFFENED MINI ACCESS KIT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 00884450012635
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.
 
Event or Problem Description
The account alleges that during use of a merit micro-puncture catheter to perform angiography of left leg femoral dialysis graft, the shaft broke off the hub and about 10cm remained inside the patient, in the arterial limb of the graft.The device was able to be accessed and removed with a snare catheter.

Brand Name
STIFFENED MINI ACCESS KIT
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego, ca
MDR Report Key10317185
Report Number3011642792-2020-00009
Device Sequence Number3209433
Product Code DRE
UDI-Device Identifier00884450012635
UDI-Public00884450012635
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K031691
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00884450012635
Device Catalogue NumberS-MAK401N/C
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2020
Initial Report FDA Received Date07/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient Weight68